MAUDE Adverse Event Report: HAEMONETICS, INC. CELL SAVER® ELITE® PLUS AUTOTRANSFUSION SYSTEM; CS ELITE PROCESSING KIT, 125ML,

HAEMONETICS, INC. CELL SAVER® ELITE® PLUS AUTOTRANSFUSION SYSTEM; CS ELITE PROCESSING KIT, 125ML,
Model Number CSE-P-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypovolemia (2243)
Date of Event 11/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was reported to have no adverse reaction for this event; however, a blood transfusion was required due to the cell saver incident.A photograph was provided by the customer and was observed by haemonetics to have a fat-like clot inside the harness line.The cell saver® elite set - 125ml sample was not returned to haemonetics; without the physical sample, haemonetics is unable to confirm or determine a root cause.Disposable lot #0421026 was manufactured according to approved procedures and met all specifications for release, with no noted manufacturing deviations, nonconformances or capas that would have contributed to the reported incident.
 
Event or Problem Description
On (b)(6) 2021, haemonetics was made aware of an incident involving a cell saver® elite® plus autotransfusion system and cell saver® elite set-125ml.The device was in fat reduction mode, gas and qc sent.Hct came back at 0.114 so very dilute and was not transfused to the patient.The cell salvaged blood was discarded and the patient required an intra-operative rbc tx due to the loss of cell salvaged blood.

Brand Name
CELL SAVER® ELITE® PLUS AUTOTRANSFUSION SYSTEM
Common Device Name
CS ELITE PROCESSING KIT, 125ML,
Manufacturer (Section D)
HAEMONETICS, INC.
125 summer street
boston MA 02110
Manufacturer (Section G)
HAEMONETICS, INC.
125 summer street
boston MA 02110
Manufacturer Contact
brenda bruyere
125 summer street
boston, MA 02110
MDR Report Key12927649
Report Number1219343-2021-00148
Device Sequence Number14844988
Product Code CAC
UDI-Device Identifier10812747016537
UDI-Public(01)10812747016537(17)240111(10)0421026
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberCSE-P-125
Device Lot Number0421026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown